CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Periodic ACTH discharge.

A 9 1/2-year-old girl is presented who had cyclical attacks of abdominal pain, vomiting, emotional disturbance, and marked weight change for two years. Associated findings were facial plethora, hypertension, transient hyperglycemia and glycosuria, elevated plasma ACTH, cortisol, and urinary 17-OHCS excretion, and low plasma osmolality with hyponatremia. Urinary excretion of catecholamines and porphyrin metabolites was not increased. Between episodes, she showed no abnormal clinical signs or laboratory data. The attacks were effectively suppressed with the administration of chlorpromazine. The disorder appears to be due to the periodic release of excessive ACTH; the cause remains unknown.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app